MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a 9cm malignant colonic tumor during an endoscopic colon stenting procedure performed on (b)(6) 2025.During procedure, the stent was managed to be fully deployed.However, it was noticed that there were ruptured zones in the stent, and since the stent had already been deployed, it could no longer be retrieved.The procedure was completed with this stent the patient was left with the damaged stent inside.Future observations are required since it is possible that the patient might have a perforation or bleeding due to the stent rupture zones.The patient's condition was stable at the end of the procedure, and there were no complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b5 has been updated based on the additional information provided on october 21, 2025.Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a 9cm malignant colonic tumor during an endoscopic colon stenting procedure performed on (b)(6) 2025.During procedure, the stent was managed to be fully deployed.However, it was noticed that there were ruptured zones in the stent, and since the stent had already been deployed, it could no longer be retrieved.The procedure was completed with this stent the patient was left with the damaged stent inside.Future observations are required since it is possible that the patient might have a perforation or bleeding due to the stent rupture zones.The patient's condition was stable at the end of the procedure, and there were no complications reported as a result of this event.Additional information received on october 21, 2025: it was later confirmed that the patient's anatomy was tortuous and deformed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a 9cm malignant colonic tumor during an endoscopic colon stenting procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and deformed.During procedure, the stent was managed to be fully deployed.However, it was noticed that there were ruptured zones in the stent, and since the stent had already been deployed, it could no longer be retrieved.The procedure was completed with this stent the patient was left with the damaged stent inside.Future observations are required since it is possible that the patient might have a perforation or bleeding due to the stent rupture zones.The patient's condition was stable at the end of the procedure, and there were no complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.Block h11: only the handle of the delivery system was returned for analysis, the wallflex stent was not returned.Visual inspection of the device found the inner sheath and the outer sheath kinked.Additionally, media analysis was performed on a photograph provided by the complainant where it can be observed that the stent wires were broken.Product investigation confirmed the reported event of stent break based on media analysis.However, there is not enough evidence to determine whether this event was due to the physician's manipulation during the procedure or related to a device malfunction.Additionally, the investigation concluded that additional observed events of inner sheath and outer sheath kinked were most likely caused by procedural factors, including the application of excessive force and/or improper handling and manipulation of the device during use.Based on all available information, the investigation selected the most probable root cause of cause not established.

Brand Name
WALLFLEX? COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23344150
Report Number3005099803-2025-05364
Device Sequence Number18504703
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public(01)08714729456537(17)261018(10)35093942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565060
Device Catalogue NumberM00565060
Device Lot Number0035093942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/21/2025
12/18/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/12/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight60 KG